Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computing matrix representations

Authors: Vahid Dabbaghian and John D. Dixon
Journal: Math. Comp. 79 (2010), 1801-1810
MSC (2010): Primary 20C40; Secondary 20C15
Published electronically: January 12, 2010
MathSciNet review: 2630014
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a finite group and $ \chi $ a faithful irreducible character for $ G$. Earlier papers by the first author describe techniques for computing a matrix representation for $ G$ which affords $ \chi $ whenever the degree $ \chi (1)$ is less than $ 32$. In the present paper we introduce a new, fast method which can be applied in the important case where $ G$ is perfect and the socle $ soc(G/Z(G))$ of $ G$ over its centre is abelian. In particular, this enables us to extend the general construction of representations to all cases where $ \chi (1)\leq 100$. The improved algorithms have been implemented in the new version 3.0.1 of the GAP package REPSN by the first author.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 20C40, 20C15

Retrieve articles in all journals with MSC (2010): 20C40, 20C15

Additional Information

Vahid Dabbaghian
Affiliation: MoCSSy Program, The IRMACS Centre, Simon Fraser University, Burnaby, BC V5A 1S6, Canada

John D. Dixon
Affiliation: School of Mathematics and Statistics, Carleton Unversity, Ottawa, ON K1S 5B6, Canada

Received by editor(s): November 12, 2008
Received by editor(s) in revised form: July 16, 2009
Published electronically: January 12, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society